After taking anti-depressants

Discussion in 'Women's Issues' started by feelsblind, May 30, 2005.

  1. feelsblind

    feelsblind New Member

    Joined:
    Mar 3, 2005
    Messages:
    14
    Likes Received:
    0
    Hey. I've been on an ad for a while and hoping to get off it soon. I've been on it before I even started masturbating though. I have a problem though. I have a hard time getting off, unless I'm getting serious rubbing with some sort of material. Fingers don't work. I feel things but it's not enjoyable. I don't know if it's just my body or my medication but when I get off it, is there a good chance that it'll be easier to get off or would my organs or whatever be damaged? Oh, but don't get me wrong, I get aroused very easily which makes me question if it's my medicine or not.

    Thanks.
     
  2. viking

    viking New Member

    Joined:
    Dec 9, 2004
    Messages:
    390
    Albums:
    1
    Likes Received:
    2
    Gender:
    Male
    Location:
    San Francisco / Oakland
    My wife has had some of the same experiences.
    She's on Wellbutrin right now and she says it's much better
    in terms of being able to have an orgasm.
     
  3. headbang8

    Gold Member

    Joined:
    May 15, 2004
    Messages:
    1,272
    Albums:
    1
    Likes Received:
    8
    Gender:
    Male
    Location:
    Munich (BY, DE)
    Don't know if it's the same for both guys and girls, but that's exactly what happened to me on Zoloft. No problem getting erect, but it took forever to come.

    A female friend who was a nurse turned drug rep felt I should be happy, since most guys come too soon. Only too soon for their female partners, I reminded her.

    In any case, the symptoms stopped the moment I stopped taking the tablets. Until then, you probably need to put Mr Buzzy on high speed.
     
  4. Knight

    Knight New Member

    Joined:
    Jan 25, 2005
    Messages:
    892
    Likes Received:
    0
    Location:
    Sheffield, England
    I had that problem and so I stopped taking them. Although they gave me rock hard erections (cos I was so horny) I couldn't cum without a few hours of constant wankin.

    I stopped taking them because I don't need to take drugs and mess with my body, anxiety/depression is all in the mind and I just needed to change my way of thinking/catch the negative thoughts and reason out how ridiculous they were and think of the long term benefits rather than the short term anxiety that I would only feel for a few moments.

    However if you don't want to or are advised to stay on them (I was only taking them as a 'trial' in the meantime between therapy) then ask your doctor for other brands that would do the same job but have less strong side effects. Or negotiate some other arrangement.

    NB: Anti-depressants do not damage your sexual organs, they only increase or inhibit the release of certain 'feel good' chemicals (in the brain). I think its seritonin that makes you feel happy etc (or is supposed to), so its harder to feel sensations like orgasm because seritonin is already in your body in concentration. Like 'happy overload' or somethin, orgasm is hard to get because you can't actually feel the good sensations, although they are there. BTW I'm not a doctor...But that is what I gather, feel free to correct me.
     
  5. BigCKhead

    BigCKhead Member

    Joined:
    May 19, 2004
    Messages:
    77
    Albums:
    2
    Likes Received:
    31
    Gender:
    Male
    Location:
    France
    i have the same problem i'm starting a treatment with effexor ( Venlafaxine ) i can manage to have hard rock erection but i can't cum easily ... even after stroking it for at least 40 mns ...

    EFFEXOR XR is a potent inhibitor of the reuptake of serotonin and norepinephrine- two neurotransmitters thought to play important roles in the pathophysiology of depression.

    But there is side effect as blocking the ejaculation reflex :-(
     
  6. Mr_Clark

    Mr_Clark New Member

    Joined:
    May 5, 2005
    Messages:
    17
    Likes Received:
    0
    SSRIs are fucking evil.
     
  7. whatno

    whatno New Member

    Joined:
    Feb 18, 2005
    Messages:
    35
    Likes Received:
    0
    Location:
    the intraweb
    Yeah, welbutrin's pretty awesome.. I can't tell you how many Zoloft horror-stories I've heard. Welbutrin doesn't affect my preformance at all. Actually, it makes me really edgy and jittery, and I end up getting erections way too often, lol.

    ESPECIALLYWHENYOUDONTWANTTHEM!

    ( And BigCKHead, your avatar made do a doubletake.. xD )
     
Draft saved Draft deleted